MAUDE Adverse Event Report: WISHBONE MEDICAL, INC. EPIFIX GROWTH CONTROL SYSTEM; GUIDED GROWTH PLATE

WISHBONE MEDICAL, INC. EPIFIX GROWTH CONTROL SYSTEM; GUIDED GROWTH PLATE
Model Number PK-EFC0220T
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Multiple mdrs reported for the same patient event, see 3013680140-00002 & 3013680140-00003.During investigation, all manufacturing records were found to be conforming.Root cause identified to be engineering specification error which allowed manufacturing variability and ultimately a thin wall condition.This is the company's first complaint; we have been working with the esig and emdr teams to gain access and have a successful test submission over the past 2 months hence the delay in 30-day reporting.
 
Event or Problem Description
It was reported that screws pulled through 3 of the epifix plates during surgery.It was reported that this did not affect the outcome of the surgery on the patient.No injury or delay of surgery was reported.3 plates were explanted, remaining 4 plates were implanted successfully.No allegations were reported against the screws or instruments in the procedural kits.This is device 1 of 3 (see 3013680140-2020-00002 & 3013680140-2020-00003 for remaining devices).Device was used for treatment, not diagnosis.

Brand Name
EPIFIX GROWTH CONTROL SYSTEM
Common Device Name
GUIDED GROWTH PLATE
Manufacturer (Section D)
WISHBONE MEDICAL, INC.
2150 north pointe dr
warsaw IN 46582
MDR Report Key10526079
Report Number3013680140-2020-00001
Device Sequence Number1167678
Product Code OBT
UDI-Device IdentifierB562PKEFC0220T0
UDI-Public+B562PKEFC0220T0/$$321061123200M
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K182704
Number of Events Summarized1
Summary Report (Y/N)Y
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Modification/Adjustment
Type of Report Initial
Report Date (Section B) 09/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2021
Device Model NumberPK-EFC0220T
Device Catalogue NumberPK-EFC0220T
Device Lot Number23200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2020
Initial Report FDA Received Date09/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age13 YR
Patient Weight113